Results and symptoms

hi clutter if u can help feeling very low depressed crying spells anxious diarrhoea tsh on 19th jan was 6.02 t4 14.7 on 50 mcg doc has asked me to increase to 75 from yest is that right I feel awful depression particularly please help Iv been referred to endo .ferriton 20 and b12 338 they wudnt do vit d so where do I get that done but want me to increase antidepressant also im not sure any help greatly appreciated I have had an up and down tsh for a year

6 Replies

oldestnewest
  • Andypandy, you do need dose increasing to 75mcg as TSH is high. It's possible you will need a further dose increase to get TSH down to 1.0 and FT4 higher in range which is where most people will be optimally medicated so make sure you have a follow up thyroid test in 6-8 weeks. Arrange an early morning and fasting (water only) blood test when TSH is highest and take Levothyroxine after the blood draw.

    Ferritin 20 is very low. Supplement iron and take each tablet with 500mg-1,000mg vitamin C to aid absorption and minimise constipation. Take iron 4 hours away from Levothyroxine.

    B12 is low, 1,000 is optimal. Supplement 1,000mcg methylcobalamin and take a B Complex vitamin to keep the other B vitamins balanced.

    You can order private vitamin D tests from City Assays thyroiduk.org.uk/tuk/testin...

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank u soo much clutter Iv been very emotional and know I'm not right I will increase to 75 and see if that helps .iv also been confused about ferritin levels as they cudnt seem to tell me if I was low in iron or not and was going to buy spatone as its easier on tummy but the fact Iv been losing so much hair I just know it's a combination of all this . Iv just finished antibiotics again for the infection I picked up so doc said I cud increase thyroxine once they wer completed .iv had a couple of bouts of early morning sick feeling and soft stools so wasn't sure if I was hypo or hyper and diddnt want to increase until I got your response . Thank u for the b12 evaluation also I will enquire re this and get vit d levels done privately . I really want to get some control of all this as the doctor obviously hasn't xx

  • Andypandy, low ferritin is an indication of low iron. Spatone is very weak and has little elemental iron content. I would try Ferrous Fumarate with vitC as that will raise ferritin quicker than Spatone. If you don't tolerate FF then try Spatone. Hairloss is common with thyroid undermedication and with ferritin <70. It's likely to take several months before thyroid and ferritin levels improve and hairloss reduces.

    B12 is within range so NHS won't prescribe but you can buy it yourself without prescription.

    ___________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank u yes will try ferrous fumerate as I have that here . Why can't they read results properly . And no mention of b12 ur rite so I will get thAt myself . Thyroxine I will def start 75 mg . I am going to monitor how I'm feeling with increase as I know my own body and I'm suffering . Docs can't keep throwing antidepressants at you which doesn't get to root of problem I am going to try everything else ist . How wud a person feel with low ferriton and low b12 ?

  • Andypandy, low ferritin/iron can make you breathless, fatigued and maybe have musculoskeletal pain and hair loss. Your B12 isn't so low you are likely to be symptomatic except perhaps for some fatigue but symptoms of low B12 are in this link b12d.org/b12-signs-symptoms...

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thks so much so putting the low mood and anxiety down to tsh then x

You may also like...